Alert archive / Idaho / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 27, 2006, 2:44 PM MDT for Butte County, Custer County, Idaho. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 2:44 PM MDT (20:44 UTC)
- Expired
- Jun 27, 2006, 6:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Butte County, ID, Custer County, ID
The radar
The Pocatello radar (KSFX), 94 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3335 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 272047 FFWPIH IDC023-037-280045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 244 PM MDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO THIS INCLUDES THE CITY OF GROUSE WEST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO * UNTIL 645 PM MDT * AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOST RIVER. DOPPLER RADAR INDICATED NEARLY 3 INCHES OF RAIN HAD FALLEN IN EXTREME SOUTHWESTERN BUTTE COUNTY JUST SOUTH OF GROUSE BETWEEN 1 AND 3 PM MDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4354 11368 4358 11343 4379 11344 4371 11376 $$ GK WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
1 follow-up statement
000 WGUS75 KPIH 280038 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 638 PM MDT TUE JUN 27 2006 IDC023-037-280048- CUSTER ID-BUTTE ID- 638 PM MDT TUE JUN 27 2006 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL BUTTE AND EXTREME SOUTHEASTERN CUSTER COUNTIES EXPIRES AT 645 PM MDT... AT 638 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. LAT...LON 4354 11368 4358 11343 4379 11344 4371 11376 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:30 AM MDT, 10 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 4:30 AM MDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MDT TUE JUN 27 2006 .DISCUSSION...LARGE DIFFERENCES AMONG PRODUCT SUITES CONTINUE WHEN IT COMES TO CONVECTIVE FORECASTS FOR AT LEAST THE NEXT THREE DAYS. WRF/NAM APPEARS TO HAVE VERIFIED THE BEST YESTERDAY WITH ONE SEVERE HAIL REPORT AND NUMEROUS GUSTS TO NEAR SEVERE RANGE AS THE CAPE FORECAST INDICATE. COVERAGE WAS MORE WIDESPREAD THAN JUST MOUNTAINS WITH OUTFLOW BOUNDARIES MOVING THROUGH THE SNAKE RIVER PLAIN. WITH LITTLE AIR MASS CHANGE AND MORE SHORTWAVES MOVING THROUGH THE MEAN UPPER LEVEL RIDGE...COUPLED WITH PLENTY OF PRECIPITABLE WATER...HAVE SETTLED ON HIGHER POPS THAN THE MUCH DRIER GFS BUT LOWER THAN WRF/NAM AT THIS TIME. A SECOND STREAM OF UNSTABLE AND MOIST AIR APPEARS TO MOVE THROUGH THE UPPER LEVEL RIDGE ON SATURDAY...SO HAVE KEPT POPS HIGH FOR THEN AS WELL. WITH INCREASED MOISTURE...AFTERNOON HUMIDITY SHOULD BE MUCH HIGHER THAN PREVIOUS EXPECTATIONS...ESPECIALLY IN THE HIGHER ELEVATIONS. THE RIDGE OVER THE WESTERN STATES IS SIMPLY NOT GOING ANYWHERE. ITS POSITION OCCASIONALLY FAVORS SOME SUBTROPICAL MOISTURE MOVING IN AND CREATING A FAVORABLE CONVECTIVE ENVIRONMENT FOR THUNDERSTORMS. LITTLE CHANGE IN AFTERNOON TEMPERATURES FROM DAY TO DAY AND STAYING AT OR JUST ABOVE SEASONAL NORMALS. MESSICK && .AVIATION...SCT TSTMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON MAINLY OVER THE MTNS. ISOLD TSTMS ARE POSSIBLE IN THE SNAKE RIVER PLAIN. TSTMS SHOULD DIE OUT LATE THIS EVENING. SOME OF THESE TSTMS MAY HAVE BRIEF SFC WIND GUSTS UP TO 50 MPH. OTHERWISE...VFR CONDITIONS WILL PREVAIL. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT TUE JUN 27 2006 IDZ017>025-031-032-281200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:28 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Lincoln, Minidoka | 20 min |
Nearby
Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.